Alert archive / Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 22, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 27, 2014, 5:41 PM EDT for Bedford County, Campbell County, City of Lynchburg, Virginia. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2014, 5:41 PM EDT (21:41 UTC)
- Expired
- May 27, 2014, 6:45 PM EDT
- In force
- 64 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bedford County, VA, Campbell County, VA, City of Lynchburg, VA
The radar
The Roanoke radar (KFCX), 102 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 5:53 PM EDT | HAIL 1 | 3 Ese Forest, VA | WYNDHURST DRIVE |
| May 27, 6:00 PM EDT | HAIL 0.75 | 6 Ene Evington, VA | PEA TO DIME SIZE HAIL IN THE YELLOW BRANCH AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.7 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
035
WUUS51 KRNK 272141
SVRRNK
VAC019-031-680-272245-
/O.NEW.KRNK.SV.W.0022.140527T2141Z-140527T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
541 PM EDT TUE MAY 27 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CAMPBELL COUNTY IN CENTRAL VIRGINIA...
THE SOUTHWESTERN CITY OF LYNCHBURG IN CENTRAL VIRGINIA...
EAST CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 645 PM EDT
* AT 541 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
TIMBERLAKE...MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LYNCHBURG...
RUSTBURG...
FOREST...
LYNCHBURG AIRPORT...
AND TIMBERLAKE.
THIS INCLUDES LIBERTY UNIVERSITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3716 7909 3734 7938 3743 7927 3729 7898
TIME...MOT...LOC 2141Z 306DEG 13KT 3734 7926
HAIL...1.00IN
WIND...60MPH
$$
DS2 follow-up statements
672 WWUS51 KRNK 272216 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 616 PM EDT TUE MAY 27 2014 VAC019-031-680-272245- /O.CON.KRNK.SV.W.0022.000000T0000Z-140527T2245Z/ CAMPBELL VA-CITY OF LYNCHBURG VA-BEDFORD VA- 616 PM EDT TUE MAY 27 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR CENTRAL CAMPBELL AND EAST CENTRAL BEDFORD COUNTIES AND THE CITY OF LYNCHBURG... AT 614 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LYNCHBURG AIRPORT...MOVING SOUTHEAST AT 10 MPH. ANOTHER THUNDERSTORM...WEST OF GOODE...IS MOVING EASTWARD TOWARD THE BEDFORD COUNTY PORTION OF THE WARNING. THIS STORM IS STRENGTHENING...AND MAY REACH SEVERE LEVELS. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... LYNCHBURG... RUSTBURG... FOREST... LYNCHBURG AIRPORT... AND TIMBERLAKE. THIS INCLUDES LIBERTY UNIVERSITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND ON TWITTER. && LAT...LON 3716 7909 3734 7938 3743 7927 3729 7898 TIME...MOT...LOC 2214Z 305DEG 9KT 3729 7918 HAIL...<.75IN WIND...60MPH $$ DS
717
WWUS51 KRNK 272246
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
646 PM EDT TUE MAY 27 2014
VAC019-031-680-272255-
/O.EXP.KRNK.SV.W.0022.000000T0000Z-140527T2245Z/
CAMPBELL VA-CITY OF LYNCHBURG VA-BEDFORD VA-
646 PM EDT TUE MAY 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR
CENTRAL CAMPBELL AND EAST CENTRAL BEDFORD COUNTIES AND THE CITY OF
LYNCHBURG HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3716 7909 3734 7938 3743 7927 3729 7898
TIME...MOT...LOC 2241Z 306DEG 13KT 3729 7918
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:55 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 27, 3:55 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 355 PM EDT TUE MAY 27 2014 .SYNOPSIS... BACKDOOR FRONT WILL SLIDE SOUTH TOWARD THE MID ATLANTIC TONIGHT...AND CROSS OUR AREA BY THURSDAY. HIGH PRESSURE WORKS IN BEHIND IT WEDGING ACROSS THE REGION BY SATURDAY. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... AS OF 330 PM EDT TUESDAY... STRONG CONVECTION ONGOING OVER THE NW PIEDMONT OF NC...AND PORTIONS OF SOUTHSIDE VA. AREA OVER THE NEW RIVER VALLEY AND SRN WV HAS QUIETED DOWN...BUT EXPECT CONVECTION NOW OVER ERN KY/WRN WV TO SHIFT ESE TOWARD THIS AREA BY EARLY EVENING. THINK CONVECTION WEAKENS...TAPERS OFF BY MIDNIGHT...WITH OVERNIGHT STAYING PARTLY TO MOSTLY CLOUDY WITH MUGGY AIRMASS IN PLACE. LOWS RANGING FROM THE UPPER 50S ACROSS THE VALLEYS OF THE WEST TO LOWER TO MID 60S ELSEWHERE. WEDNESDAY...BACKDOOR FRONT EDGES CLOSER. MODELS DEPICT A BETTER SHORTWAVE/VORT TRACKING OVER THE SHENANDOAH VALLEY INTO THE CENTRAL PIEDMONT OF VA WED AFTERNOON. WESTERLY COMPONENT MAY ACT HINDER CONVECTION SOUTH OF THE BCB-ROA CORRIDOR...BUT ENOUGH OUTFLOW BOUNDARIES AND SUFFICIENT HEATING SHOULD ALLOW FOR AT LEAST SCT CONVECTION IN THE AFTERNOON. FURTHER NORTH THE SHORTWAVE WILL SERVE TO ENHANCE CHANCES HERE...FROM LEWISBURG TO LYNCHBURG. HIGH TEMPS SOMEWHAT TRICKY GIVEN COMPRESSIONAL WARMING VS. CLOUD COVER. WENT TOWARD MET MOS WITH AROUND 90 FROM THE THE NC FOOTHILLS EAST TO SOUTHSIDE VA...WITH UPPER 80S LYH-ROA...AND LOWER TO MID 80S WEST. THE MODELS CONTINUE TO DEPICT THE THREAT OF SHOWERS AND STORMS WED NIGHT AS THE FRONT EDGES CLOSER AND ANOTHER PIECE OF VORT ENERGY MOVES ALONG THE FRONT INTO WV BY 12Z THU. KEPT HIGHER POPS OVER THE NORTH TO CHANCE IN THE SOUTH. LOWS AGAIN WILL BE MUGGY WITH LOWER TO MID 60S MOST LOCATIONS. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 330 PM EDT TUESDAY... SPLIT FLOW PATTERN WILL CONTINUE WITH A CLOSED UPPER LOW AND ASSOCIATED DEEP TROPICAL PACIFIC MOISTURE LOCATED ACROSS THE TX/LA/MS REGION...A 588DM UPPER RIDGE RELATIVELY STATIONARY IN THE MIDWEST/OH VALLEY REGION...AND A DEEP UPPER LOW SLOWLY SAGGING SOUTHWARD ALONG THE NORTHEAST/MID-ATLANTIC COAST. THE LATER SYSTEM WILL BE THE PRIMARY WEATHER MAKER FOR OUR REGION. THE UPPER LOW OVER TX/LA WILL DISSIPATE AND THE ASSOCIATED CIRCULATION/MOISTURE WILL DRIFT BACK SW INTO THE EASTERN GULF UNDER THE MIDWEST UPPER RIDGE. THIS SYSTEM WILL NOT BE A FACTOR IN OUR WEATHER. A BACKDOOR COLD FRONT AND ASSOCIATED BAROCLINIC ZONE ORIENTED FROM NW-SE WILL CONTINUE TO SAG SOUTHWARD THROUGH THE CWA. ALONG AND TO THE SOUTH OF THIS BOUNDARY EXPECTED SCATTERED-NUMEROUS SHRA/TSRA. GREATER THUNDERSTORM COVERAGE WILL BE DURING THE AFTERNOON/EVENING AND WITH TIME FOCUSED MORE ACROSS SW VA/NW NC AS THE MARITIME AIR MASS BEHIND THE FRONT STABILIZES THE LOWER ATMOSPHERE ACROSS NORTHERN/EASTERN/CENTRAL VA. AS WITH WED...DYNAMICS ARE WEAK AT BEST AND ACTIVITY WILL LARGELY BE THERMODYNAMICALLY DRIVEN. AT THIS POINT...THU APPEARS TO BE THE LAST DAY TO WARRANT LIKELY POPS AS VERY DRY MID-LEVEL AIR ON THE BACK SIDE OF THE NE/MID-ATLANTIC UPPER LOW ADVECTS SOUTHWESTWARD INTO ALL AREAS EXCEPT FAR SW VA AND THE NW NC MOUNTAINS. HAVE REDUCED POPS TO SLIGHT CHC/LOW CHC AND CONFINED TO FAR SW PARTS OF THE CWA NEAREST THE BACKDOOR FRONTAL BOUNDARY. THE THREAT FOR THUNDER WILL ALSO BE INCREASINGLY LIMITED EVEN IN THESE AREAS. MAIN CONCERN AGAIN...MAINLY THU...WILL BE ISOLATED PULSE SEVERE...PROBABLY LESS LIKELY THAN TUE/WED BECAUSE OF EXTENSIVE CLOUD COVER...AND LOCALLY HEAVY RAINFALL. MARITIME FLOW AND CLOUD COVER WILL HOLD TEMPS NEAR OR SLIGHTLY BELOW NORMAL THU/FRI...WITH A WARMING TREND TO JUST ABOVE NORMAL AGAIN BY THE WEEKEND AND EARLY NEXT WEEK AS THE UPPER RIDGE AMPLIFIES JUST TO THE WEST OF THE REGION. && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 340 PM EDT TUESDAY... THE BACKDOOR FRONT WILL BEGIN TO RETURN NORTHWARD BY EARLY NEXT WEEK AS THE BROAD UPPER RIDGE PERSISTS ACROSS THE REGION AND EXPANDS EASTWARD THROUGH MUCH OF THE EASTERN U.S. THROUGH THE PERIOD. YESTERDAY...THE GFS/ECMWF WERE AT ODDS AS TO HOW QUICKLY THE MOISTURE WOULD RETURN TO THE REGION FROM THE WEST. THE GFS HAS NOW COME AROUND TO THE ECMWF INDICATING THAT DEEP MOISTURE WILL RETURN TO THE AREA...AT LEAST WESTERN AREAS...AS QUICKLY AS MONDAY EVENING ACROSS THE ALLEGHANYS...THEN AS FAR EAST AS THE BLUE RIDGE ON TUE. HAVE LEANED TOWARD HPC GUIDANCE FOR THIS PERIOD...WHICH HAD REASONABLE HIGH CHC POPS WEST TO SLIGHT CHC POPS EAST. 850MB TEMPS SHOWING A NOTICEABLE WARMING TREND THROUGH NEXT WEEK AS WELL...AS WOULD BE EXPECTED UNDER THE BROAD UPPER RIDGE. BY THE END OF THE EXTENDED PERIODS...PORTIONS OF THE NEW RIVER VALLEY AND PIEDMONT FLIRTING WITH THE +20C MARK...WITH WIDESPREAD +18C ACROSS MUCH OF THE CWA. THIS WILL RESULT IN ABOVE NORMAL TEMPERATURES MOST AREAS WITH HIGHS IN THE 80S MOUNTAINS AND INTO THE LOW 90S ACROSS THE PIEDMONT AND ADJACENT AREAS. WITH AN UNDERLYING BROAD UPPER RIDGE ESTABLISHED ACROSS THE REGION...DO NOT FORESEE ANY MAJOR WEATHER EVENTS...BUT ISOLATED SEVERE THUNDERSTORMS WILL BE QUITE POSSIBLE WITH THE INCREASINGLY HOT TEMPERATURES. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... AS OF 130 PM EDT TUESDAY... SCATTERED COVERAGE OF SHRA/TSRA TO STICK AROUND INTO EARLY EVENING/01Z BEFORE DISSIPATING. LOOKS LIKELY THAT DAN/LWB WILL GET A PERIOD OF TSRA BETWEEN 19-21Z. OTHERWISE VFR EXPECTED OUTSIDE OF ANY STORMS...ALTHOUGH BLF CIGS STAYING MVFR TO EARLY EVENING. TONIGHT...THE ISSUE WILL BE IF MID/HIGH CLOUDS IMPACT FOG FORMATION OVERNIGHT. THINK THE CLOUD COVER WILL BE THERE...SO ONLY TAKING LWB/BCB/LYH/DAN TO LOW END MVFR/HIGH END IFR LATE TONIGHT. POSSIBILITY EXISTS GIVEN THE RAIN THIS AFTERNOON THAT LOWER VSBYS NOT OUT OF THE QUESTION. FOG GOING TO LIFT AFTER 12Z...TO BKN MID/HIGH CLOUDS WITH SCT/BKN LOWER CU/SC INTO BLF/LWB...WHERE NEXT THREAT OF SHRA/TSRA ARRIVES AFTER 14Z....BUT COVERAGE NOT HIGH ENOUGH TO HAVE THEM IN THE PREDOMINATE GROUP...JUST VCTS. THROUGH THURSDAY...THE WEATHER PATTERN FAVORS CHANCE FOR AFTERNOON AND EVENING SHOWER AND THUNDERSTORMS...AND MVFR FOG OVERNIGHT ESPECIALLY AT THE CLIMATOLOGICALLY FAVORED SITES SUCH AS LWB/BCB/LYH. BEST COVERAGE OF SHOWERS AND THUNDERSTORMS WILL BE ON THURSDAY WITH A COLD FRONT PUSHING THROUGH THROUGH THE AREA. THE FRONT WILL BRING DRIER AIR AND VFR CONDITIONS BACK INTO THE REGION FOR FRIDAY NIGHT AND SATURDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...WP NEAR TERM...WP SHORT TERM...RAB LONG TERM...RAB AVIATION...AMS/PM/WP
Hazardous weather outlook, May 27, 3:40 PM EDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 340 PM EDT TUE MAY 27 2014 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-281945- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 340 PM EDT TUE MAY 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS THROUGH THIS EVENING COULD BE STRONG WITH GUSTY WINDS AND SMALL HAIL. AN ISOLATED SEVERE STORM IS NOT OUT OF THE QUESTION...WITH DAMAGING WINDS AND QUARTER SIZE HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY AND THURSDAY. SOME STORMS MAY PRODUCE STRONG...GUSTY WINDS AND VERY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 27, 3:56 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
356 PM EDT TUE MAY 27 2014
VAZ024-272015-
ROCKBRIDGE VA-
356 PM EDT TUE MAY 27 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 415 PM EDT
* AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR VESUVIUS...MOVING TO THE EAST AT 20 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
VESUVIUS.
LAT...LON 3792 7919 3788 7915 3786 7914 3785 7915
3788 7923 3793 7921
TIME...MOT...LOC 1953Z 284DEG 18KT 3789 7919
DSSpecial weather statement, May 27, 4:09 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
409 PM EDT TUE MAY 27 2014
VAZ035-272045-
AMHERST VA-
409 PM EDT TUE MAY 27 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTH CENTRAL AMHERST COUNTY IN CENTRAL VIRGINIA...
* UNTIL 445 PM EDT
* AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ELON...MOVING TO THE EAST AT 10 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
ELON.
LAT...LON 3746 7913 3746 7919 3748 7922 3751 7923
3750 7925 3750 7926 3753 7927 3757 7915
TIME...MOT...LOC 2006Z 264DEG 9KT 3751 7924
DSSpecial weather statement, May 27, 4:22 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
422 PM EDT TUE MAY 27 2014
NCZ020-272045-
YADKIN NC-
422 PM EDT TUE MAY 27 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHEASTERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...
* UNTIL 445 PM EDT
* AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR COURTNEY...MOVING TO THE EAST AT 20 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE...
LONE HICKORY...
AND COURTNEY.
LAT...LON 3605 8071 3606 8073 3610 8072 3610 8051
3606 8051 3605 8050
TIME...MOT...LOC 2019Z 277DEG 16KT 3607 8066
DSSpecial weather statement, May 27, 4:57 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
457 PM EDT TUE MAY 27 2014
VAZ035-046-047-272130-
APPOMATTOX VA-AMHERST VA-BUCKINGHAM VA-
457 PM EDT TUE MAY 27 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTH CENTRAL APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
EAST CENTRAL AMHERST COUNTY IN CENTRAL VIRGINIA...
NORTHWESTERN BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...
* UNTIL 530 PM EDT
* AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SCHUYLER TO
NEAR AMHERST...MOVING TO THE SOUTHEAST AT 20 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS LINE OF
STORMS.
* LOCATIONS IMPACTED INCLUDE...
BENT CREEK...
RIVERVILLE...
NEW GLASGOW...
CENTENARY...
AND WINGINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3746 7889 3760 7907 3766 7896 3755 7890
3754 7883 3758 7883 3760 7881 3763 7882
3763 7872 3770 7869 3768 7866 3769 7864
3772 7865 3776 7861 3776 7858 3771 7848
TIME...MOT...LOC 2053Z 305DEG 18KT 3778 7870 3759 7903
DSSpecial weather statement, May 27, 5:10 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
510 PM EDT TUE MAY 27 2014
VAZ023-272145-
BOTETOURT VA-
510 PM EDT TUE MAY 27 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 545 PM EDT
* AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SPRINGWOOD...MOVING TO THE EAST AT 15
MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
BUCHANAN...
SPRINGWOOD...
AND ARCADIA.
LAT...LON 3755 7957 3745 7963 3748 7966 3747 7970
3753 7985 3760 7980
TIME...MOT...LOC 2106Z 291DEG 13KT 3756 7975
DSSpecial weather statement, May 27, 5:36 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
536 PM EDT TUE MAY 27 2014
VAZ045-272200-
CAMPBELL VA-
536 PM EDT TUE MAY 27 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTH CENTRAL CAMPBELL COUNTY IN CENTRAL VIRGINIA...
* UNTIL 600 PM EDT
* AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR TIMBERLAKE...MOVING TO THE SOUTHEAST AT
15 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
BOCOCK...
TIMBERLAKE...
AND LYNCHBURG AIRPORT.
THIS INCLUDES LIBERTY UNIVERSITY.
LAT...LON 3725 7914 3732 7928 3739 7924 3739 7923
3736 7907
TIME...MOT...LOC 2132Z 301DEG 12KT 3735 7924
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 11:34 AM EDT | Special Weather Statement | RNK | Floyd | 56 min |
| May 27, 12:30 PM EDT | Special Weather Statement | RNK | Franklin | 45 min |
| May 27, 12:33 PM EDT | Special Weather Statement | RNK | Smyth | 42 min |
| May 27, 1:17 PM EDT | Special Weather Statement | RNK | Franklin, Pittsylvania | 43 min |
| May 27, 1:20 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 40 min |
| May 27, 1:34 PM EDT | Special Weather Statement | RNK | City of Martinsville | 41 min |
| May 27, 1:54 PM EDT | Special Weather Statement | RNK | City of Danville | 66 min |
| May 27, 2:09 PM EDT | Special Weather Statement | RNK | Alleghany, Bath, Botetourt, City of Covington | 66 min |
| May 27, 2:19 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 56 min |
| May 27, 2:30 PM EDT | Special Weather Statement | RNK | Pittsylvania | 30 min |
| May 27, 2:45 PM EDT | Special Weather Statement | RNK | Campbell | 30 min |
| May 27, 2:55 PM EDT | Special Weather Statement | RNK | Botetourt | 35 min |
| May 27, 3:12 PM EDT | Special Weather Statement | RNK | Rockbridge | 33 min |
| May 27, 3:17 PM EDT | Special Weather Statement | RNK | Halifax | 28 min |
| May 27, 3:43 PM EDT | Special Weather Statement | RNK | Bath | 32 min |
| May 27, 3:47 PM EDT | Special Weather Statement | RNK | Alleghany | 28 min |
| May 27, 3:56 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 19 min |
| May 27, 4:09 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 36 min |
| May 27, 4:57 PM EDT | Special Weather Statement | RNK | Buckingham | 33 min |
| May 27, 5:10 PM EDT | Special Weather Statement | RNK | Botetourt | 35 min |
| May 27, 5:25 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 95 min |
| May 27, 5:36 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 24 min |
| May 27, 5:45 PM EDT | Special Weather Statement | RNK | Bath | 30 min |
| May 27, 6:34 PM EDT | Special Weather Statement | RNK | Bedford | 26 min |
| May 27, 6:44 PM EDT | Areal Flood Advisory | RNK | Campbell, City of Lynchburg | 2 hr |
| May 27, 6:48 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 27 min |
| May 27, 6:50 PM EDT | Special Weather Statement | RNK | Rockbridge | 25 min |
| May 27, 6:58 PM EDT | Special Weather Statement | RNK | Tazewell | 32 min |
| May 27, 6:59 PM EDT | Special Weather Statement | RNK | Bland | 31 min |
| May 27, 7:12 PM EDT | Special Weather Statement | RNK | Bedford | 33 min |
| May 27, 7:14 PM EDT | Special Weather Statement | RNK | Buchanan | 31 min |
| May 27, 7:17 PM EDT | Special Weather Statement | RNK | City of Radford | 28 min |
| May 27, 7:41 PM EDT | Special Weather Statement | RNK | Wythe | 34 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.